WELCOME TO THE ANGINA COMMUNITY: This Patient-To-Patient Community is for discussions relating to: Causes, Complications, Diagnosis, Living With Issues, Prognosis, Research, Risk Factors and Treatment of Angina.
After years of having perfect cholesterol scores and a family that is the same, I was told that my cholesterol was high (particularly my triglycerides. My doctor wanted to put me on meds for this. But it seems to me that either the test was wrong or there must be a reason for such a sudden jump. My diet and exorcise haven't changed. Can anyone tell me what might cause such a big change in just one year?
The actual only part of your family hx. in terms of your cholesterol would be in your eating habits which can go years back. My family for instance tends to have issues w. their cholesterol but at an early age i changed my eating habits which are much different from theirs and now have a low level. Age has alot to do with spikes in our cholesterol as well as women of a certain age and menopause with our system and hormones. In terms of family usually its about one in five hundred that follow their family history of levels. Obviously diet is number one, weight gain is number two, lack of exercise is number three, and how quickly your system makes and discards the cholesterol is a huge factor. As far as the meds that docs offer up they are actually pretty darned good as cholesterol busters with little or no side effects to sort of give you a running start and changing it out. Unfortunately w. increased cholesterol comes additional plaque build up in our hearts which we all know leads to the potential for heart attacks. Better to me to be on the safe side, listen to your doc, try the meds and do some lifestyle changes. Only you know if that within the last year you have gained weight that could effect your level or if you have knocked out the fats in your diet...as we get older many many changes occur and our systems definately slow down and our bodies have to fight harder to protect itself. It is not necessarily that the test is wrong Devorah...it may simply be changes in your body as well as hormone levels.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.